MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM WITH SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM WITH SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV424T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to miethke that a progav shuntsystem (part # fv424t) and a prosa valve (part # fv701t) (ref.Mdr id 3004721439-2021-00121) were implanted during a procedure performed in 2010.According to the complainant, the shuntsystem was believed to be operating in under-drainage and an adjustment problem occurred.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years.Weight: (b)(6) kilograms (kg).Height: 155 centimeters (cm).Gender: male.The same event: medwatch # 3004721439-2021-00121.
 
Additional Manufacturer Narrative
The same event: medwatch #3004721439-2021-00121.Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.The progav valve housing was subsequently measured and showed no deviation.The housing measured at -0.02 mm, within the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in the horizontal position.Result: first, we performed a visual inspection of the progav.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of under-drainage and problem with the adjustability.At the time of our investigation, the opening pressure of the valve was within the specified tolerances and the valve was adjustable to all pressure settings.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV SYSTEM WITH SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11816046
Report Number3004721439-2021-00120
Device Sequence Number3910899
Product Code JXG
UDI-Device Identifier04041906132217
UDI-Public4041906132217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV424T
Device Catalogue NumberFV424T
Device Lot Number20010491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight50